MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 5 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 5 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151640505
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent a surgery via tka.During the surgery, the surgeon hammered in the 5 mm insert as usual, but the part on the medial side of the left leg didn¿t fit, and the gap remained.The surgeon repeated hammering in the 5 mm insert several times, but the situation did not change.When the surgeon exchanged the 5 mm insert for a 6 mm insert, the 6 mm insert was hammered in properly.The surgery was completed successfully with no surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and states that: b.Was there any adverse consequence to the patient relevant to this event?: no.C.What was the allegation against the insert?: the surgeon hammered in the 5 mm insert as usual, but the part on the medial side of the left leg didn¿t fit, and the gap remained.D.What is the affected side involved in this event?: left.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that on (b)(6) 2024, the patient underwent a surgery via tka.During the surgery, unknown defect occurred.We are confirming about details.The surgery was completed successfully with no surgical delay.No further information is available.The surgeon hammered in the 5 mm insert as usual, but the part on the medial side of the left leg didn¿t fit, and the gap remained.The surgeon repeated hammering in the 5 mm insert several times, but the situation did not change.When the surgeon exchanged the 5 mm insert for a 6 mm insert, the 6 mm insert was hammered in properly.The surgeon commented that the failure of the 5 mm insert to implant properly, even though both the 5 mm and 6 mm inserts were hammered in the same way, may be due to a problem with the shape of the 5 mm insert in question.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the locking tab of the attune ps fb insrt sz 5 5mm deformed.Additionally, one of the posterior grooves that are designed to slide into the locking feature of the mating tibial tray was also found deformed.The observed damage can be consistent with a component failure caused by excessive forces applied over the material, like assembling the device in an off axis position during surgical process.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per attune¿ revision knee system fixed bearing surgical technique rev.D, on page 213, the next steps need to be follow for a proper implantation of the attune ps/cr insert with the revision fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since mating device was not returned for evaluation.However, the reported condition can be confirmed as a difficulty on the assemblance had most likely happened as a consequence of the observed damage.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 5 5mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product 151640505/lot m43p62 combination.Corrected: h3.

Brand Name
ATTUNE PS FB INSRT SZ 5 5MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20305497
Report Number1818910-2024-20206
Device Sequence Number18359322
Product Code JWH
UDI-Device Identifier10603295049920
UDI-Public(01)10603295049920(17)280731(10)M43P62
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151640505
Device Lot NumberM43P62
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/22/2024
02/11/2025
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/23/2024
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown